Lake Huron, 2014

Marine Hail in Lake Huron, July 27, 2014

July 27, 2014 · NWS APX · 1 event in 1 county or zone

A thunderstorm with large hail impacted the Lake Huron coast near Oscoda.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS APX wrote it up.

A thunderstorm with large hail impacted the Lake Huron coast near Oscoda.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jul 27, 12:45 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 27, 12:45 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GAYLORD MI
145 PM EDT SUN JUL 27 2014

.SYNOPSIS...
ISSUED AT 314 AM EDT SUN JUL 27 2014

WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP THROUGHOUT
THE DAY AS A COLD FRONT MAKES ITS WAY ACROSS THE STATE. BEHIND THIS
FRONT...MUCH COOLER BUT DRY WEATHER IS ANTICIPATED ON MONDAY...WITH
SMALL CHANCES FOR DAILY SHOWERS RETURNING INTO MID AND LATE WEEK AS
TEMPERATURES GRADUALLY RETURN TO MORE SEASONABLE LEVELS.

&&

.UPDATE...
ISSUED AT 140 PM EDT SUN JUL 27 2014

UPDATE TO ISSUE SVR WATCH 446 FOR HAIL/WIND/TORNADO THREAT GIVEN
HISTORY OF CONVECTION AND CONTINUED DESTABILIZATION SOUTH OF
ACTIVE CONVECTION.

UPDATE ISSUED AT 847 AM EDT SUN JUL 27 2014

...SEVERE WEATHER POSSIBLE SOUTH OF M-32 TODAY...

UPDATE TO ADD SOME HAIL/WIND WORDING TO MORNING FORECAST AS
INGREDIENTS LOOK SOMEWHAT FAVORABLE FOR AT LEAST A LOW END SEVERE
THREAT THROUGH EARLY-MID AFTERNOON. EARLY MORNING WATER VAPOR
IMAGERY SHOWS IMPRESSIVE BOWLING BALL MOVING ACROSS NORTHERN
WISCONSIN. THIS FEATURE BRINGS WITH IT AN IMPRESSIVE SWATH OF QG
FORCING FOR ASCENT...AS WELL AS H5 WINDS TO 60 KTS. THICK MORNING
FOG REVEALS A SOUPY AIRMASS ACROSS MUCH OF THE FORECAST AREA WITH
60 PLUS DEWPOINTS ACROSS MUCH OF NORTHERN LOWER. WITH SOME DAYTIME
HEATING...RAP BRINGS ML CAPES TO 1000-1500 J/KG...WHICH WITH THE
AFOREMENTIONED SHEAR SHOULD HAVE NO PROBLEM PERCOLATING
THUNDERSTORMS...WITH A CONDITIONAL SEVERE THREAT GIVEN ENOUGH
INSTABILITY /HAIL-WIND THREAT/. AGREE COMPLETELY WITH UPDATED
SLGHT RISK AREA FROM SPC.

UPDATED HWO TO BRING SVR RISK MORE IN LINE WITH 12Z SPC UPDATE.

UPDATE ISSUED AT 653 AM EDT SUN JUL 27 2014

SOUPY LLEVEL AIRMASS LEADING TO WIDESPREAD FOG DEVELOPMENT THIS
MORNING. AREA WEBCAMS AND OBSERVATIONS SHOW THAT IT IS LOCALLY
DENSE AND AS A RESULT HAVE ISSUED A SPS TO HIGHLIGHT THIS THROUGH
THE MORNING HOURS. HAVE ALSO BOOSTED POPS ACROSS WESTERN CHIP/MACK
WHERE INITIAL ROUND OF SHOWERS ALONG EASTERN FLANK OF ADVANCING
THETAE RIDGE HAVE ARRIVED /ALTHOUGH THEY ARE WEAKENING AS THEY
OUTRUN THIS THERMAL BOUNDARY/.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 314 AM EDT SUN JUL 27 2014

...MORE WIDESPREAD RAINS TODAY...COOL DOWN BEGINS TONIGHT...

HIGH IMPACT WEATHER POTENTIAL: SCATTERED THUNDERSTORMS...WITH A
CONCERN FOR AN ISOLATED SEVERE THUNDERSTORM...ESPECIALLY ALONG AND
SOUTH OF M-55 TODAY.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: CHANGES ARE OCCURRING...WITH
PROMINENT CENTRAL AND SOUTHERN PLAINS SUBTROPICAL RIDGE OF THE LAST
FEW DAYS RETROGRADING INTO THE ROCKIES...WHILE VIGOROUS SHORTWAVE
SLIDES DOWN ITS NORTHEAST FLANK INTO NORTHERN MINNESOTA. ALL IS PART
OF THAT WHOLE AMPLIFICATION PROCESS THAT HAS BEEN TALKED ABOUT FOR
THE LAST SEVERAL DAYS...AND ONE THAT IS SET TO BRING ANOTHER BOUT OF
UNSEASONABLE CHILL TO NORTHERN MICHIGAN. NOW...DESPITE SUCH
AGGRESSIVE CHANGES...REALLY A RATHER CALM OVERNIGHT ACROSS OUR
AREA...COURTESY OF LOW AMP SHORTWAVE RIDGING SLIDING OVERHEAD
(ITSELF DRIVEN BY THAT ANOMALOUS NORTHERN MINNESOTA SHORTWAVE
TROUGH. KINDA FUNNY HOW IT ALL WORKS). HOWEVER...SUCH A BREAK WILL
BE A SHORT ONE...WITH STRONG AND DEEP LAYER UPSTREAM DYNAMICS
ALREADY KICKING OFF A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS
ACROSS WESTERN UPPER MICHIGAN INTO CENTRAL WISCONSIN. ABOVE HAS ITS
SIGHTS SET ON OUR AREA TODAY...AND LOOKS TO BRING A DECENT AMOUNT OF
RAIN ALONG WITH IT.

PRIMARY FORECAST CONCERNS/CHALLENGES: SHOWER AND STORM EVOLUTION...
THUNDERSTORM INTENSITY...AND TEMPERATURE TRENDS.

DETAILS: ITS GOING TO RAIN...WITH SOME HALFWAY DECENT AMOUNTS
EXPECTED BEFORE EVERYTHING WRAPS UP LATER TONIGHT AS AFOREMENTIONED
STRONG SHORTWAVE DIVES SOUTHEAST ACROSS THE LOWER LAKES. COMBINATION
OF STRONG MID LEVEL SUPPORT/DEFORMATION ALONG/NORTH OF WAVE CENTER
AND DIURNAL CONTRIBUTION WILL DO THE TRICK...DEVELOPING RATHER
WIDESPREAD SHOWERS TODAY...PULLING OFF TO THE SOUTHEAST OVERNIGHT.
GREATEST INSTABILITY IS REMOVED TO THE SOUTH...BUT SIMPLE DYNAMICS
AND DIURNAL TEMPERATURE RISE SHOULD TIP THE SCALES TO A FEW
EMBEDDED THUNDERSTORMS...ESPECIALLY CLOSER TO DEVELOPING SURFACE
REFLECTION SOUTH OF M-72. WHILE NEARLY EVERYTHING POINTS TO SEVERE
WEATHER REMAINING OFF TO OUR SOUTH...CHANCE IS DEFINITELY NOT ZERO
FOR AREAS DOWN NEAR M-55 WHERE SURFACE CONVERGENCE/INSTABILITY/AND
BEST SURFACE TO MID LEVEL SHEAR ARE COLLOCATED. INSTABILITY WILL BE
KEY...AND DEFINITELY SOMETHING TO MONITOR AS WE HEAD THROUGH THE
MORNING. OTHERWISE...BIGGER STORY WITH SHOWERS/STORMS LIKELY TO BE
ISOLATED HEAVY RAIN POTENTIAL...GIVEN SLOW MOVEMENT AND RESPECTABLE
MOISTURE PROFILES THROUGH THE COLUMN. TALL SKINNY CAPE PROFILES UP
THROUGH THE MID LEVELS SHOULD ONLY HELP THE CAUSE...AND CAN EASILY
SEE SOME AREA EXCEEDING AN INCH OF RAIN TODAY INTO THIS EVENING.
RAIN ENDS OVERNIGHT AS DYNAMICS AND DEEPER MOISTURE PUSH OFF TO THE
EAST.

TEMPERATURES A HEADACHE...AND WILL GREATLY DEPEND ON EXTENT AND
TIMING OF BETTER RAINS. FORECAST TEMPERATURES WILL LIKELY IN NO WAY
MIMIC REALITY...BUT AS DAYTIME FORECASTER MENTIONED...COULD EASILY
SEE SOME AREAS STRUGGLING TO BREAK 70 DEGREES. STRENGTHENING SYSTEM
BACKSIDE NORTH FLOW TONIGHT WILL DROP TEMPERATURES INTO THE
50S...HELPING SET UP A CHILLY START TO THE WORK WEEK.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 314 AM EDT SUN JUL 27 2014

...ANYONE SEEN SUMMER LATELY?...

HIGH IMPACT WEATHER POTENTIAL: NOTHING SIGNIFICANT. JUST SOME PESKY
SHOWER CHANCES ABOUT EACH AFTERNOON.

PATTERN SUMMARY: THE SEEMINGLY ENDLESS STRING OF UPPER TROUGHING
WILL MAKE A GLORIOUS RETURN (UNLESS YOU'RE A FAN OF ACTUAL SUMMER
WEATHER) THROUGH MUCH OF THE WORK WEEK AS HEIGHTS AGAIN BUILD
SUBSTANTIALLY ACROSS THE WESTERN CONUS. THAT WHOLE PROCESS IS
UNDERWAY AS THIS IS BEING WRITTEN...COURTESY OF A QUITE STRONG
CLOSED LOW DROPPING INTO NORTHERN MINNESOTA...ON THE SOUTHERN FRINGE
OF A MUCH MORE BROAD CLOSED FEATURE UP ACROSS EAST HUDSON BAY. SAID
LEAD WAVE WILL ACT TO EFFECTIVELY CARVE OUT A RESPECTABLE DEEP
LONGWAVE TROUGH AXIS OVER THE GREAT LAKES INTO MONDAY/TUESDAY...WITH
THIS FEATURE HANGING TIGHT OVER MUCH OF THE EASTERN HALF OF THE
COUNTRY RIGHT ON INTO AT LEAST EARLY NEXT WEEKEND. THANKFULLY...FROM
A THERMAL PERSPECTIVE...AN INITIALLY VERY CHILLY/FALL-LIKE AIRMASS
EARLY IN THE WEEK WILL SUCCUMB TO GRADUAL MODERATION THROUGH THE
WEEK...BUT SUFFICE IT TO SAY NO EXTENDED STRETCHES OF ABOVE OR EVEN
NEAR-NORMAL TEMPS ARE ON THE HORIZON THROUGH NEXT WEEKEND.

LOOKING AT THE SPECIFICS...

MONDAY-MONDAY NIGHT: WELCOME FALL! WELL...MAYBE A LITTLE
EXTREME...WITH WITH H8 TEMPS PLUNGING INTO THE 4-6C RANGE ON GUSTY
NORTH WINDS...THINGS WILL CERTAINLY FEEL MUCH MORE LIKE MID
SEPTEMBER THAN THE LAST DAYS OF JULY. ACCOMPANYING SAID COOLNESS
WILL BE SHARPLY DRIER CONDITIONS...FAVORING A DRY PERIOD OF WEATHER
THROUGH MONDAY NIGHT. HOWEVER...WITH THE DEGREE OF THERMAL TROUGHING
ALOFT...HAVE LITTLE DOUBT WE WILL SEE QUITE THE DIURNAL CU FIELD
EXPAND THROUGH THE MORNING...PARTICULARLY JUST DOWNWIND OF LAKE
MICHIGAN. SHOULD BE ANOTHER DAY OF TEMPS SOLIDLY BELOW NORMAL...WITH
SOME SPOTS OVER THE HIGHER TERRAIN PERHAPS STRUGGLING THROUGH THE
LOWER 60S FOR MUCH OF THE DAY...OFFSET TO SOME DEGREE BY LATE JULY
SUN ANGLE AND INCREASING DRY AIR INTRUSION WHICH SHOULD DELIVER AT
LEAST SOME BREAKS IN THE CLOUD COVER INTO THE AFTERNOON HOURS. LOSS
OF HEATING AND INCREASING ANTICYCLONIC COMPONENT TO THE LOW LEVEL
FLOW REGIME SHOULD SUPPORT FAIRLY QUICK CLEARING MONDAY EVENING AND
NIGHT...THOUGH WITH LIKELY STILL ENOUGH BACKGROUND FLOW TO KEEP
TEMPS IN CHECK. STILL...DO FORESEE LOTS OF LOWS DOWN INTO THE 40S TO
AROUND 50. ANOTHER PERFECT SLEEPING WEATHER NIGHT!

TUESDAY-SATURDAY: STATUS QUO PATTERN ANTICIPATED FROM MIDWEEK RIGHT
ON INTO EARLY NEXT WEEKEND...AS BROAD UPPER TROUGHING DOMINATES THE
EASTERN HALF OF THE CONUS..WHILE A CLOSED LOW FEATURE MEANDERS
SLOWLY AROUND THE JAMES BAY AREA. ON THE PERIPHERY OF THE FEATURE
WILL LIKELY BE A COUPLE OF VERY HARD TO TIME WEAKER SHORTWAVES...ALL
WHILE SLOWLY BACKING LOW LEVEL FLOW WIND PROFILES ALLOW INCREASINGLY
"BETTER" (NOT GREAT) BOUNDARY LAYER MOISTURE TO OOZE BACK NORTHWARD
INTO THE REGION. FROM A PATTERN RECOGNITION STANDPOINT...THAT SETUP
SHOULD SPELL AT LEAST A FEW CHANCES FOR SCATTERED DIURNALLY-DRIVEN
SHOWERS TO FIRE OFF IN THE FAVORED AREAS (I.E. DOWNWIND OF THE LAKE
SHADOW) OF NORTHEAST LOWER AND PERHAPS EASTERN UPPER AS HIGH TEMPS
GAIN A DEGREE OR TWO EACH AFTERNOON.

PRECIP COVERAGE LOOKS FAR FROM WIDESPREAD AND ALMOST HESITATE TO
INCLUDE SUCH SMALL POPS EACH DAY AS MOST AREAS WILL LIKELY REMAIN
DRY. THE EXCEPTION TO THAT SHOULD  COME LATER TUESDAY INTO TUESDAY
NIGHT WITH INCREASING HINTS OF A BETTER SHORTWAVE RIPPLING THROUGH
THE FLOW. BASED ON BETTER GUIDANCE AGREEMENT...WILL EXPAND A SHOWER
MENTION FOR ALL AREAS DURING THIS PERIOD...AND INCLUDE A LOWER
CHANCE THUNDER MENTION WITH AN AXIS OF STEEPER LAPSE RATES PROGGED
TO SPILL OVERHEAD. AS ALLUDED TO ABOVE...TEMPS SHOULD GET A SLOW
BOOST BACK THROUGH THE 70S INTO LATE WEEK BUT WITH STILL NO HINTS OF
ANY TRUE SUMMERTIME HEAT ANY TIME SOON.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 140 PM EDT SUN JUL 27 2014

SUMMARY: LOW PRESSURE OVER NORTHERN MICHIGAN WILL MOVE SOUTH AND
EAST OF THE REGION THROUGH THE UPCOMING TAF PERIOD WITH HIGH
PRESSURE ARRIVING IN IT/S WAKE. SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THIS LOW WILL PERSIST INTO THE EVENING BEFORE
DRYING CONDITIONS BRING IMPROVEMENT OVERNIGHT AND FOR THE DAY
MONDAY.

RESTRICTIONS: VFR/MARGINAL MVFR OUTSIDE OF CONVECTIVE CELLS...WITH
LOCAL IFR CONDITIONS DUE TO CIGS/VSBYS IN TSRA. IMPROVEMENT IS
EXPECTED THIS EVENING WITH ALL VFR CONDITIONS TAKING OVER TOWARDS
00Z AND CONTINUING THROUGH THE OVERNIGHT. VFR WILL CONTINUE
THROUGH MONDAY MORING.

WINDS: VARIABLE WINDS SHIFTING NORTHERLY THROUGH THIS EVENING AND
CONTINUING 5-10KTS FOR THE OVERNIGHT.  NORTHERLY WINDS WILL CONTINUE
FOR THE MORNING ON MONDAY...INCREASING TO 10G20KTS BY LATE MORNING.

LLWS: NO THREAT THIS CYCLE.

THUNDER: PRIMARY THUNDER THREAT APN THROUGH 9PM...WITH ISOLATED
TSRA POSSIBLE TVC/PLN. SEVERE THUNDERSTORMS ALSO POSSIBLE AT APN
DUE TO HAIL/STRONG WINDS.

&&

.MARINE...
ISSUED AT 314 AM EDT SUN JUL 27 2014

INITIAL RATHER WEAK/DISORGANIZED PRESSURE GRADIENT THROUGH MID
AFTERNOON TIGHTENS UP NICELY TOWARDS EVENING AND INTO THE
OVERNIGHT AS EARLY FALL LIKE SYSTEM MOVES EAST OF THE REGION.
STRONG CAA SUPPORTS DECREASING OVER-WATER STABILITY...SETTING THE
STAGE FOR INCREASINGLY GUSTY NORTH FLOW ACROSS THE BIG WATERS.
LOOKS LIKE A PERIOD OF SCA CONDITIONS WILL DEVELOP...ESPECIALLY
OVER PORTIONS OF LAKE MICHIGAN EARLY THIS EVENING...AND SPREADING
TO INCLUDE NORTHERN LAKE HURON LATER TONIGHT THROUGH MONDAY. WILL
PULL THE TRIGGER ON ADVISORIES ACROSS NORTHERN LAKE MICHIGAN...
WITH PLENTY OF TIME TO DO SUCH ON LAKE HURON LATER TODAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM EDT MONDAY
     FOR LMZ323-342-344>346.
LS...NONE.

&&

UPDATE...ARNOTT
SYNOPSIS...LAWRENCE
SHORT TERM...MSB
LONG TERM...LAWRENCE
AVIATION...ARNOTT
MARINE...MSB
Hazardous weather outlook, Jul 27, 10:18 AM EST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1118 AM EDT SUN JUL 27 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
281830-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1118 AM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN
MICHIGAN THIS AFTERNOON. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG
AND SOUTH OF M-32. THE PRIMARY THREATS WILL BE WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. THERE IS ALSO THE THREAT FOR
AN ISOLATED TORNADO. THE THREAT FOR SEVERE WEATHER WILL END THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHERN MICHIGAN ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

ARNOTT

In the hours before

Local storm report, Jul 27, 12:37 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
137 PM EDT SUN JUL 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HEAVY RAIN       2 SE GAYLORD            45.01N 84.64W
07/27/2014  M1.03 INCH       OTSEGO             MI   NWS EMPLOYEE

            HEAVY RAIN DURATION 1 HOUR 15 MINUTES.

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Jul 27, 12:40 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
140 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     GAYLORD                 45.03N 84.67W
07/27/2014                   OTSEGO             MI   LAW ENFORCEMENT

            A 4 TO 6 INCH HEALTHY TREE FELL ON A CAR. A 16 TO 18 INCH
            DEAD AND ROTTING TREE FELL ON HOUSE.

&&

SWR
Local storm report, Jul 27, 1:23 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
223 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 AM     HAIL             5 W MANTON              44.41N 85.50W
07/27/2014  E0.50 INCH       WEXFORD            MI   PUBLIC

            1/4 TO 1/2 INCH HAIL

&&

SWR
Local storm report, Jul 27, 1:27 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
227 PM EDT SUN JUL 27 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             GLENNIE                 44.57N 83.72W
07/27/2014  E0.25 INCH       ALCONA             MI   PUBLIC

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Jul 27, 1:34 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
234 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             ROSCOMMON               44.50N 84.60W
07/27/2014  E0.25 INCH       ROSCOMMON          MI   PUBLIC

&&

MG
Local storm report, Jul 27, 1:46 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
246 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     WATERS                  44.90N 84.70W
07/27/2014                   OTSEGO             MI   LAW ENFORCEMENT

            8 INCH DIAMETER PINE TREE SNAPPED IN HALF IN WATERS

&&

MG

The radar

The NCL Michigan radar (KAPX), 124 km away, was scanning. The volume nearest the first event began at 18:54 UTC.

Open the radar archive at this moment

Event by event

1 marine hail. Local standard time, as filed.

Marine Hail, Sturgeon Pt to Alabaster Mi

When
July 27, 1:55 PM EST
Where
Sturgeon Pt to Alabaster Mi forecast zone, 1.12 mi E of Oscoda
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.421, -83.307

What these are

Marine Hail
Hail three-quarters of an inch or larger over water.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2014Every state in 2014This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540925.